Nebraska, 2013

Winter Storm in Nebraska, April 9 to 10, 2013

April 9 to 10, 2013 · NWS LBF · 16 events in 16 counties and zones

A winter storm brought produced up to 17 inches of snow, while the associated strong winds produced snow drifts to 5 feet. A period of freezing rain and sleet was followed by heavy snow and blowing snow in the northwest.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A winter storm brought produced up to 17 inches of snow, while the associated strong winds produced snow drifts to 5 feet. A period of freezing rain and sleet was followed by heavy snow and blowing snow in the northwest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 8, 9:52 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 8, 9:52 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT MON APR 8 2013

.UPDATE...
ISSUED AT 1051 PM CDT MON APR 8 2013
UPDATED FORECAST FOR EARLIER ONSET OF WINTER WEATHER CONDITIONS
OVER NORTHWEST NEBRASKA. TRANSITION TO SNOW TO THE WEST OF A LINE
FROM CODY TO LISCO.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 314 PM CDT MON APR 8 2013

DEEP CONVECTION SHOULD DEVELOP WEST TO EAST TONIGHT WITH LARGE HAIL
THE PRIMARY SEVERE WEATHER THREAT. THERE IS A NARROW WINDOW FOR
TORNADOES ASSOCIATED WITH A SOUTHWARD MOVING COLD FRONT THIS EVENING
AND STORMS DEVELOPING ALONG OR JUST SOUTH OF THE FRONT. THE
THUNDERSTORMS WILL HELP PULL COLD AIR SOUTH WHICH COULD CAUSE A
CHANGEOVER TO FREEZING RAIN FASTER THAN FORECAST.

THE RAP HAS WEAKENED THE MIDLEVEL WARM AIR ADVECTION SUFFICIENTLY TO
REDUCE THE RISK OF SLEET HOWEVER THIS WOULD SUGGEST MORE FREEZING
RAIN OR FREEZING DRIZZLE POTENTIAL TUESDAY AS THE MOISTURE IS
GENERALLY BELOW 700 MB IN ALL MODELS. THE LATEST FORECAST SHOWS LESS
QPF TUESDAY BUT SOME AREAS COULD SEE BETWEEN 1/4 AND 1/2 INCH OF
FREEZING RAIN AS THE CHANGEOVER LINE WILL SPEND MOST OF THE DAY
HOURS TRAVERSING EASTERN PORTIONS OF THE FCST AREA.

THE SNOW LINE IS A LITTLE FASTER IN THE RAP BUT THE RAIN TO FREEZING
RAIN LINE SHOULD BE DRAPED ACROSS CUSTER AND FRONTIER COUNTY BY 12Z
TUESDAY. ALL OF THIS SUGGESTS THE COLD AIR IS WINNING OUT IN THE
WEST AND TAKING A MORE NORTH TO SOUTH PLUNGE. THERE NO REAL CHANGE
IN THE SNOWFALL AMOUNTS DURING THE SHORT TERM EXCEPT HIGHER AMOUNTS
ASSOCIATED WITH THE SLIGHTLY FASTER CHANGEOVER IN THE WEST.

ICING COULD BE A REAL PROBLEM FOR THE POWER GRID IN SOME AREAS WITH
WINDS INCREASING TO 25 TO 35 MPH. TEMPERATURES SHOULD BE STEADY OR
FALLING IN THE 20S THROUGHOUT THE DAY AND WIND CHILL READINGS IN THE
SINGLE DIGITS ARE EXPECTED ALL AREAS BY TUESDAY NIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 314 PM CDT MON APR 8 2013

EARLY TUESDAY EVENING THE H5 UPPER LOW IS FORECAST TO ROTATE INTO
CENTRAL COLORADO WHILE THE H7 LOW MOVES INTO FAR NORTHEAST CO/SWRN
NEBR/NWRN KS. THIS WILL BE CONDUCIVE FOR A PERIOD OF MODERATE TO
HEAVY SNOW IS TO DEVELOP IN NW KS AND DRAWN NORTHWARD INTO
WESTERN NEBRASKA. NORTHWEST WINDS 25 TO 35 MPH AND GUSTY TO
PRODUCE AREAS OF BLOWING SNOW TO DIMINISH SLIGHTLY TO 20 TO 30
MPH AFTER MIDNIGHT. THE SYSTEM WILL BEGIN TO WEAKEN AS DRIER AIR
IS DRAWN INTO THE EASTERN SIDE OF THE SYSTEM. A PERSISTENT
DEFORMATION ZONE ON THE BACKSIDE OF THE SYSTEM WILL STILL BRING
LIGHT SNOW ACCUMULATIONS LATE TUESDAY NIGHT THROUGH WEDNESDAY.
EVEN WEDNESDAY NIGHT INTO THURSDAY...THE NORTHEAST HALF OF THE
AREA MAY CONTINUE TO SEE LIGHT SNOW AS UPPER LOW ROTATES SLOWLY
EAST INTO IOWA.

HAVE TRENDED DOWN HIGH TEMPERATURES WEDNESDAY TO THE UPPER 20S AND
LOWER 30S. THURSDAY HIGHS ALSO TRENDED DOWN A BIT TO 33 TO 35
NORTH CENTRAL TO THE LOWER 40S FAR SOUTHWEST.

IN WAKE OF CLOSED SYSTEM THURSDAY...UPPER FLOW WILL BE WEST
NORTHWEST FRIDAY THROUGH MONDAY. TEMPERATURES TO MODERATE FROM
40 TO 50 FRIDAY TO THE 50S TO LOW/MID 60S SATURDAY AND SUNDAY. LOW
CHANCE POPS SUNDAY/MONDAY FOR RAIN SHOWERS...NIGHTTIME/MORNING
RAIN/SNOW SHOWERS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 642 PM CDT MON APR 8 2013

PRECIPITATION WILL CONTINUE TO EXPAND OVER WESTERN NEBRASKA EARLY
THIS EVENING. CEILINGS WILL LOWER IN TO LIFR CATEGORIES AND AS
TEMPERATURES COOL AREAS OF MIXED OR FREEZING PRECIPITATION ARE
EXPECTED TO DEVELOP. PRECIPITATION TO CHANGE TO ALL SNOW THROUGH
THE DAY ON TUESDAY. STRONG WINDS TO CONTINUE AND LIFR CEILINGS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 4 AM CDT /3 AM MDT/ TUESDAY TO 7 AM
CDT /6 AM MDT/ WEDNESDAY FOR NEZ029-038-058-069>071.

WINTER STORM WARNING FROM 4 AM CDT /3 AM MDT/ TUESDAY TO 7 AM
CDT /6 AM MDT/ WEDNESDAY FOR NEZ006>010-024>028-035>037-056-057-
059.

WINTER STORM WARNING UNTIL 7 AM CDT /6 AM MDT/ WEDNESDAY FOR
NEZ004-005-022-023-094.

&&

UPDATE...POWER
SHORT TERM...CDC
LONG TERM...ROBERG
AVIATION...POWER
Hazardous weather outlook, Apr 8, 4:53 AM CST, 19 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 AM CDT MON APR 8 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-091100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
553 AM CDT MON APR 8 2013 /453 AM MDT MON APR 8 2013/

...A MAJOR SPRING STORM IS EXPECTED TO BRING A WILD MIX OF WEATHER TO
WESTERN AND NORTH CENTRAL NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IN CENTRAL AND SOUTHWEST NEBRASKA. A WARM FRONT WILL MOVE
NORTH INTO SOUTHERN NEBRASKA AND BRING WARM AND MOIST AIR TO
CENTRAL AND SOUTHWEST NEBRASKA. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON IN SOUTHWEST NEBRASKA. WITH
STRONG INSTABILITY AND FAVORABLE VERTICAL WIND PROFILES...THERE IS
POTENTIAL FOR AT LEAST ISOLATED SUPER CELLS WHICH CAN PRODUCE
LARGE HAIL AND DAMAGING WIND. THE AREA MOST LIKELY TO HAVE SEVERE
THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM BROKEN BOW
THROUGH NORTH PLATTE TO IMPERIAL.

BESIDES THE RISK OF THUNDERSTORMS...THERE IS A POSSIBILITY OF LIGHT
FREEZING RAIN OR SLEET IN THE NEBRASKA SANDHILLS AND THE EASTERN
PANHANDLE. THE RAIN WILL CHANGE TO SNOW MOST AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD SNOW IS EXPECTED TO CONTINUE TUESDAY AND TUESDAY NIGHT
IN WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY SNOW IS LIKELY OVER
MUCH OF THE SANDHILLS AND THE EASTERN NEBRASKA PANHANDLE. LESSER
AMOUNTS CAN BE EXPECTED IN CENTRAL AND SOUTHWEST NEBRASKA. AFTER
THE STORM GOES THROUGH...STRONG WIND IS LIKELY TO PRODUCE
AT LEAST AREAS OF BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, Apr 8, 9:15 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM MDT MON APR 8 2013

NEZ038-059-090445-
CUSTER NE-LINCOLN NE-
1015 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND SOUTHWESTERN
CUSTER COUNTIES UNTIL 1145 PM CDT...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS EASTERN LINCOLN COUNTY AND SOUTHWEST
CUSTER COUNTY MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  VROMAN...
  BRADY...
  MAXWELL...
  KEITH...
  ETNA...
  OCONTO...
  CALLAWAY...
  MILLDALE...
  FINCHVILLE...
  LODI...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 188 AND 208.

BROOKS
Local storm report, Apr 8, 9:32 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             5 SE BRADY              40.97N 100.30W
04/08/2013  E0.88 INCH       LINCOLN            NE   PUBLIC

&&

MARTIN
Special weather statement, Apr 8, 10:17 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 PM CDT MON APR 8 2013

NEZ022-056>058-090500-
DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE-
1017 PM MDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS...WESTERN
KEITH...SOUTHERN GARDEN AND EASTERN DEUEL COUNTIES UNTIL 1100 PM
MDT...

AT 1014 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JULESBURG...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BIG SPRINGS...
  BARTON...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...
  MEGEATH...
  BRULE...
  LAKE VIEW CAMPGROUND...
  ASH HOLLOW STATE HISTORICAL PARK...
  LEWELLEN...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
  RUTHON...
  EAGLE GULCH CAMPGROUND...
  BELMAR...
  OTTER CREEK CAMPGROUND...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 92 AND 124.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 135.

BROOKS
Special weather statement, Apr 8, 10:26 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 PM CDT MON APR 8 2013

NEZ069-090515-
CHASE NE-
1026 PM MDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 1115 PM MDT...

AT 1023 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHURCH GROVE CAMPGROUND...OR 9 MILES SOUTH
OF IMPERIAL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  IMPERIAL...
  CHAMPION...
  CHURCH GROVE CAMPGROUND...
  ENDERS RESERVOIR STATE RECREATION AREA...
  AREA A CAMPGROUND...
  CENTER DAM CAMPGROUND...
  ENDERS...
  CHASE...
  WAUNETA...
  WANAMAKER STATE WILDFIRE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 53.

BROOKS
Local storm report, Apr 8, 10:43 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM CDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     HAIL             IMPERIAL                40.52N 101.64W
04/08/2013  E0.88 INCH       CHASE              NE   CO-OP OBSERVER

            NICKEL SIZED HAIL COVERING THE GROUND.

&&

MARTIN
Special weather statement, Apr 8, 11:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1234 AM CDT TUE APR 9 2013

NEZ059-071-090615-
FRONTIER NE-LINCOLN NE-
1234 AM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND
NORTHEASTERN FRONTIER COUNTIES UNTIL 115 AM CDT...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ORAFINO...OR 13 MILES EAST
OF CURTIS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EUSTIS...

POWER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm. Local standard time, as filed.

Winter Storm, Eastern Cherry

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Eastern Cherry forecast zone
Reported by
COOP Observer
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Cooperative observer reported heavy snowfall of 9 inches in Valentine. Snowfall totals of 6 to 10 inches occurred across eastern Cherry County. North winds of 25 to 35 mph caused low visibilities and snow drifts of 2 to 4 feet.

Winter Storm, McPherson

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
McPherson forecast zone
Reported by
Public
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

General public reported freezing rain accumulations of a quarter inch followed by heavy snowfall of 3 to 4 inches across McPherson County. North winds of 20 to 35 mph caused low visibilities and drifting snow.

Winter Storm, Logan

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a quarter inch of freezing rain accumulations and a half inch of sleet accumulations followed by heavy snowfall of 3 to 4 inches across Logan County. North winds of 20 to 35 mph caused low visibilities and drifting snow.

Winter Storm, Keya Paha

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Keya Paha forecast zone
Reported by
COOP Observer
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a quarter inch of freezing rain and sleet accumulations followed by heavy snowfall of 3 to 9 inches across Keya Paha County. North winds of 25 to 35 mph caused low visibilities and drifting snow.

Winter Storm, Brown

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Brown forecast zone
Reported by
COOP Observer
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a quarter inch of freezing rain and sleet accumulations followed by heavy snowfall of 3 to 9 inches across Brown County. North winds of 25 to 35 mph caused low visibilities and drifting snow.

Winter Storm, Rock

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Rock forecast zone
Reported by
COOP Observer
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a quarter to half inch of freezing rain and sleet accumulations followed by heavy snowfall of 3 to 4 inches across Rock County. North winds of 25 to 35 mph caused low visibilities and drifting snow.

Winter Storm, Blaine

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Blaine forecast zone
Reported by
COOP Observer
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a quarter inch of freezing rain and a quarter to half inch of sleet accumulations followed by heavy snowfall of 2 to 4 inches across Blaine County. North winds of 20 to 30 mph caused low visibilities and some drifting snow.

Winter Storm, Loup

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Loup forecast zone
Reported by
COOP Observer
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a quarter inch of freezing rain and a half inch of sleet accumulations followed by heavy snowfall of 2 to 4 inches across Loup County. North winds of 20 to 30 mph caused low visibilities and some drifting snow.

Winter Storm, Boyd

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Boyd forecast zone
Property damage
$50,000
Reported by
COOP Observer
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a half to three quarters of an inch of freezing rain. This caused some tree damage and power outages. This was followed by heavy snowfall of 2 to 4 inches across Boyd County. North winds of 20 to 30 mph caused low visibilities and some drifting snow.

Winter Storm, Holt

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Holt forecast zone
Property damage
$50,000
Reported by
COOP Observer
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

Cooperative observer and general public reported a quarter to half inch of freezing rain. This caused some tree damage and power outages. This was followed by heavy snowfall of 1 to 3 inches across Holt County. North winds of 20 to 30 mph caused low visibilities and some drifting snow.

Winter Storm, Garfield

When
April 9, 12:00 AM CST to April 10, 7:00 AM CST
Where
Garfield forecast zone
Property damage
$50,000
Reported by
COOP Observer
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

Cooperative observer and general public reported 2 inches of sleet accumulations. This caused hazardous travel across Garfield County.

Winter Storm, Sheridan

When
April 9, 12:00 AM MST to April 10, 6:00 AM MST
Where
Sheridan forecast zone
Reported by
COOP Observer
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

Cooperative observer near Gordon reported heavy snowfall of 17 inches with 3 to 5 foot drifts. Snowfall totals across Sheridan County ranged from 10 to 18 inches across the north to 6 to 10 inches across the south.

Winter Storm, Western Cherry

When
April 9, 12:00 AM MST to April 10, 6:00 AM MST
Where
Western Cherry forecast zone
Reported by
Public
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

General public reported heavy snowfall of 6 to 14 inches across western Cherry County. North winds of 25 to 35 mph caused low visibilities and snow drifts of 3 to 5 feet .

Winter Storm, Garden

When
April 9, 12:00 AM MST to April 10, 6:00 AM MST
Where
Garden forecast zone
Reported by
COOP Observer
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

Cooperative observer near Oshkosh reported a quarter inch of freezing rain followed by heavy snowfall of 6 inches. Snowfall totals of 5 to 7 inches occurred across Garden County. North winds of 25 to 35 mph caused low visibilities and drifting snow.

Winter Storm, Grant

When
April 9, 12:00 AM MST to April 10, 6:00 AM MST
Where
Grant forecast zone
Reported by
Public
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

General public reported light freezing rain accumulations less than a quarter inch followed by heavy snowfall of 4 to 8 inches across Grant County. North winds of 25 to 35 mph caused low visibilities and drifting snow.

Winter Storm, Deuel

When
April 9, 12:00 AM MST to April 10, 6:00 AM MST
Where
Deuel forecast zone
Reported by
COOP Observer
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

Cooperative observer reported light freezing rain accumulations less than a quarter inch followed by heavy snowfall of 6 inches. Snowfall totals ranged from 5 to 7 inches across Deuel County. North winds of 25 to 35 mph caused low visibilities and drifting snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440055, 440059, 440060, 440061, 440062, 440063, 440064, 440065, 440066, 440067, 440068, 439945, 439946, 440056, 440057, 440058.